Where I have been + new medicine + insomnia

@Marty1 (71291)
Pittsburgh, Pennsylvania
September 14, 2022 9:32am CST
Good morning friends!!! I haven't been around as I have been taking it easy as I spent five days in a row with an hour or two of sleep. My psychiatrist put me on a new antipsychotic, Abilify, for a symptom I am not sharing, but I started out with 5 mg and it gave me insomnia. Then on Tuesday I started taking 10 mg. I take it in the morning and yesterday morning, the first morning, I fell asleep and slept all day as suddenly I was sleepy! Those previous five days I was not in the least bit tired. I have to keep cool and not go in the sun or hot weather, and nit wear too many clothes or too heavy of clothes Then I have to drink plenty of water on this medicine. I am not feeling better from the Abilify yet, but am hoping I feel better soon. I am hoping this new medicine helps me as I took it once before but my psychiatrist took me off it as I was taking another antipsychotic in pill form and I started up injections again and he thought it would be too much medicine. I stopped the other pill. The Abilify helped me some the first time. Have you had any insomnia? Have you started a new medicine?
10 people like this
10 responses
@LindaOHio (104159)
• United States
14 Sep
Yes, as you know, I only sleep 2-3 hours per day. I'm on Abilify and it helped me tremendously. I hope it does the same for you.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
15 Sep
Thank you!!! Glad it helps you! The Abilify is helping me a little bit. How much Abilify do you take? The first time I took it last year for a while, I was on 20 mg and was very sedated. Last night I went to bed at 8 p.m. and slept until 2:30 a.m. this morning!!!! I could have slept longer as I was still sleepy when I woke up, but if I sleep more than five or six hours a night, I won't sleep that night at all.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
15 Sep
@LindaOHio I had insomnia on 5 mg. As soon as I started taking 10 mg Tuesday I got sleepy. Before my psychiatrist took me off of it last year, I was taking 20 mg which he admitted last week when I saw him that amount is enough to "give me a kick."
1 person likes this
@LindaOHio (104159)
• United States
15 Sep
@Marty1 I'm on just 5 mg.
1 person likes this
@dya80dya (27186)
14 Sep
Yes, I had insomnia. It is awful. I started Lexapro and it makes me feel very anxious.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
14 Sep
Some medicines can do that. Abilify, my new medicine, has anxiety as a side effect but I was already extremely anxious so I don't know if I am having any more from the medicine. My insomnia just made me feel tired, but I got in a lot of reading.
1 person likes this
@dya80dya (27186)
14 Sep
@Marty1 How do you cope with your anxiety? I am extremely anxious too. I can't handle it.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
14 Sep
@dya80dya I take 10 mg of Buspar three times a day. But it doesn't work. I have a very hard time coping with my anxiety. I wonder if anybody else has a way of coping. I am so nervous and anxious all the time
1 person likes this
@Tina30219 (78816)
• Onaway, Michigan
15 Sep
I hope your new medication helps out
1 person likes this
@Tina30219 (78816)
• Onaway, Michigan
15 Sep
@Marty1 That is good I hope it continues for you
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
15 Sep
Thank you! I feel somewhat better. I slept from 8 p.m. to 2:30 a.m. this morning!!! So, I feel better getting some sleep!
@Marty1 (71291)
• Pittsburgh, Pennsylvania
15 Sep
@Tina30219 Thank you! If I stay up until 8 p.m. or later like last night, then I should be able to fall asleep and get a decent night's sleep!
@RebeccasFarm (74147)
• United States
14 Sep
I hope this med works for you dear Jennifer
1 person likes this
• United States
15 Sep
@Marty1 Oh yes you may have luck this time huh
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
15 Sep
@RebeccasFarm I am starting to feel a little better! I had a good nights sleep from 8 p.m. last night until 2:30 a.m. this morning!!! I could have gotten more sleep, but forced myself up as I already had around five hours of sleep and more than that I can't sleep that night.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
14 Sep
Thank you honey . I am hoping so too since I had some luck with it last year before my doctor wanted me to get injections again and when i was taking the Abilify back then, it would have been too much medicine as I was taking another medicine of the same type.
1 person likes this
@DaddyEvil (95655)
• United States
14 Sep
I'm hoping the medication helps with your problems. I'm sorry it gave you insomnia, though. Hopefully, that won't happen again. I was prescribed medicated eye drops to relieve some of the eye swelling. It doesn't help with swelling but it does stop my eyes from itching/hurting all the time.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
15 Sep
Thank you! The insomnia was only the first five days taking it, I started out at 5 mg. On Tuesday I started taking 10 mg and last night I went to sleep around 8 p.m. and fell asleep right away and slept until 2:30 a.m!!! I could have slept more but if I get more than five or six hours of sleep, I don't sleep that night at all. I am a bit dizzy from being tired and taking my new medicine. I am glad your eyes are not itching/hurting with the medicated eye drops
1 person likes this
@DaddyEvil (95655)
• United States
15 Sep
@Marty1 I'm glad your doctor adjusted your meds and you can sleep now! Thank you very much!
@RubyHawk (71571)
• Atlanta, Georgia
15 Sep
I have insomnia but I don’t take anything for it. Hope the new medication will help you. Take care of yourself.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
15 Sep
Thank you, you take care of yourself, too. I am not taking this medicine to sleep, I am having other symptoms that makes me need it. I consider sleeping a side benefit. Sort of like how my psychiatrist gave me a tremor medicine when my old one stopped working thar helps with blood pressure as it was very high the day he prescribed the medicine in July. So far, I am feeling a little better with the medicine. I slept from 8 p.m. last night until 2:30 a.m. which is a good amount of sleep for me.
1 person likes this
@RubyHawk (71571)
• Atlanta, Georgia
15 Sep
@Marty1 That’s wonderful.I hope you continue to do well. I can’t go to bed till twelve or after or I’d be worn out from tossing and turning.
@snowy22315 (143474)
• United States
14 Sep
I do sometimes have it, but not usually. Last night I woke up about 3:45 and I had a hard time going back to sleep, as I knew I had to get up early. Surprised I am not tired today.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
14 Sep
That is great you are not tired gtoday if you had to be up early! I woke up about 2 a.m. but fell asleep at 7 p.m. the night before. I had to be up to go to the library and grocery shopping with my peer by 11:30 a.m. as she said noon but is always a half hour early. She doesn't mind waiting as she knows she is early, but I hate to keep people waiting. I am going to stay up later tonight so that I can stay asleep longer.
1 person likes this
@snowy22315 (143474)
• United States
14 Sep
@Marty1 Sounds like a plan..
1 person likes this
@LadyDuck (409250)
• Switzerland
14 Sep
I had insomnia and I know how bad it is. I hope the new medicine will help you and you will sleep better.
1 person likes this
@LadyDuck (409250)
• Switzerland
14 Sep
@Marty1 It is so important to have a good sleep.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
14 Sep
Thank you. I am sleeping better already. I may have the dose raised and will really be sleepy!
1 person likes this
@aninditasen (9360)
• Raurkela, India
15 Sep
I did suffer from insomnia for 2 years and at first took medicines from a neuro psychiatrist but they spoiled my sleep cycle and couldn't sleep once they were stopped. So I consulted an Ayurvedic doctor and am fine now having sound sleep. His medicines and yoga cured me.
@sica98 (2614)
• Malaysia
21 Sep
The answer to your question is no but I really hope those medication will help with your problems and hopefully let you sleep better.
1 person likes this
@Marty1 (71291)
• Pittsburgh, Pennsylvania
21 Sep
Thank you! I am sleeping somewhat better since I started taking more of it. But not feeling that much better than I was feeling before I started them.
1 person likes this